My world on Mirapex....

Discussion in 'Fibromyalgia Main Forum' started by KewlJewLs, Nov 27, 2006.

  1. KewlJewLs

    KewlJewLs New Member

    Hi,
    Im JewLS, and have dealt with FMS/CFS for about 10 yrs. Tried almost everything that my limited income would allow with no avail.

    I read this board daily, it's my "escape" from the real world into a world that I completely connect with.

    My main complaints are extreme fatigue within an hour upon rising, a constant feeling of being hungry and having to eat for energy and not being able to do any form of exercise without the 2 day crash after. I also deal with "the Ache, burn, tender point pain and daily headaches.

    I was so excited to read about all the promising results from Mirapex from here and other sites. I walked into my Dr. and said "dude, we have a new drug for us and I want to try it" He is a great guy and signed me up!!
    He first started me on Klonopin and then slowly added mirapex. 2 mg tablets 3 x a day.."Im like WOW that sounds like WAAAY too much" So being the Dr I am (joke) I decided to cut the mirapex in quarters to try at night, to see how I would do!!

    Ummm let's just say I was up 2x each night (3 total nights) and almost fainted every time. On Saturday I added a quarter in the morning, I felt horrible. Not the tummy ache or vomiting,,but exhausted, dopey and out of it. So in reading so much I decided to try adding 1 full tablet of 2 mg on Sunday morning, "thinking more would be better" HA...my BP dropped to 69/67 with a 104 pulse at sitting. I am only 41 and I don't think that was supposed to happen!!

    I have not went back on it and I doubt I do, however in the meantime I had my Dr prescribe provigil for me in August after so much reading about it's benefits BUT my insurance (Medicare part D) says I don't fit the criteria. So I bought 5 tablets out of pocket at $10 a tablet and splitting them in quarters and have been feeling GROOVY!!! No brain fog, no aches or burning, NO DAILY HEADACHE, good energy levels and mybe even a slight sex drive ;)

    I have a Dr. appointment tomorrow (same guy) to discuss all of this with him and throw a tantrum until he calls the insurance company and says.."Yes she does fit the criteria"

    So any takes on my world? LOL

    XXOXOx
    JewLS
  2. shar6710

    shar6710 New Member

    I'm curious why he started you on both meds. I thought they both had a suppresive effect on the CNS.

    I also think you are wise in splitting the pills, everything I've read says to start on a very small dose (Im on .125 mg at bedtime). Or maybe you meant the dosage was .25 not 2 mg.

    Anyway just goes to show that it's not for everyone, you obviously benefit more from a CNS stimulant rather than a supressant.

    Hope you continue to improve,

    Shar


    [This Message was Edited on 11/28/2006]
  3. maryld

    maryld New Member

    So sorry to hear about your side effects! I started Mirapex a week ago at .25 at bedtime and just went up to .50 at bedtime. I WISH it would work for all of us. Maybe your dosage was too much. My doctor was going to start me at 1mg then i told him i wanted to start lower. He then prescribed me .50 and i took it upon myself to cut it in half. I also take provigil in the morning which usually gives me some sort of energy. I wish you the best of luck. I am glad the provigil helps you!
  4. IowaMorningGlory

    IowaMorningGlory New Member

    About a month ago I started at .125mg at hs, dr. increased to .125 bid, now am on .25mg bid.

    It helps a little, but not enough yet.

    What I did experience about a week ago is I took it with my other morning meds, but really I thought I had done this other mornings, but maybe not. Anyway, about 10 minutes later my blood sugar dropped, and probably my B/P, not sure. I almost fainted, I turned white and diaphoretic so I drank a large glass of milk and that seemed to do the trick within 5 minutes.

    I have been very, very careful with it since. I am still keeping on it because it has helped some with my myoclonic jerks. For that I am grateful. I just now make sure of what I have taken with it, so as not to make that mistake again, if that is what caused it.

    Your doctor was starting you out at an extremely large amount. But if the provigil is helping then you go girl and get on that insurance company and your doctor!

    I wish you lots of luck and you take care of yourself,
    Blessed Be & Kitten Hugs,
    Laurie